Ohio, 2006Damaging Winds in Ohio, April 2, 2006
April 2, 2006 · NWS ILN · 23 events in 17 counties and zones
23 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $352,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 2, 7:31 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 2, 7:31 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
831 PM EDT SUN APR 2 2006
.SHORT TERM /REST OF TONIGHT/...
TSTMS AHEAD OF WARM FRONT PUSHING ACRS SRN PORTIONS OF FCST AREA
ATTM. STRONGEST STORMS HAVE REMAINED JUST SOUTH OF FCST
AREA...MOVING ACRS FRANKLIN/SCOTT/HARRISON COS IN KENTUCKY. DEWPTS
REMAIN IN M40S ACRS CNTRL/SO CNTRL OHIO AND AS A RESULT...PCPN
HAVING A HARD TIME MAKING MUCH HEADWAY NORTH AND EAST OF A
WILMINGTON-PORTSMOUTH LINE. CONVECTION WILL CONTINUE TO SHIFT EAST
ACRS SRN FCST AREA OVER NEXT HOUR OR SO AS WARM FRONT LIFTS NORTH
ACRS FCST AREA.
FOCUS HAS ALSO SHIFTED TOWARDS SEVERE SQUALL LINE RACING ACRS
ILLINOIS AND WESTERN KY ATTM. FORWARD SPEED AROUND 50-60MPH WITH
THIS SYSTEM...PUTTING LEADING EDGE OF LINE INTO WESTERN FCST AREA
BETWEEN 03Z AND 04Z. RECENT SAT/RADAR IMAGES INDCG LINE
MAY BE WEAKENING SLIGHTLY. CURRENT RUC ANALYSIS CONTINUES TO
INDICATE CLOSE TO 1000 J/KG MUCAPE ADVECTING INTO TRI STATE BTWN
03Z AND 06Z. SPC HAS PLACED TORNADO WATCH #137 UP TO WESTERN BORDER
OF FCST AREA. HAVE READJUSTED HIGHEST POPS OVERNIGHT TO COINCIDE
WITH SQUALL LINE. DMG WINDS AND LARGE HAIL WILL BE MAIN THREATS.
MADE ADJUSTMENTS TO HRLY TEMPS/DEWPTS AS WELL AS POPS IN GRIDS.
THIS HAD NO IMPACT ON CURRENT ZONE FCST...SO NO CHANGE HERE ATTM.
RYAN
&&
.PREV DISCUSSION...
/ISSUED 734 PM EDT SUN APR 2 2006/
AVIATION /00Z-24Z/...
A LOT OF THINGS TO COVER WITH THIS PACKAGE. AREA OF TSRA AROUND
CVG IS JUST NORTH OF WRMFNT. THIS WILL LIFT NORTH THRU THE TAFS
THRU 05Z. THEY SHOULD END IN CVG/LUK BY 02Z AND 05Z IN CMH/LCK.
SQUALL LINE IN WRN IL WAS NOT HANDLED WELL BY 12Z AND 18Z MODELS.
THE LATEST RUC IS TRYING TO PUSH THE REMNANTS INTO THE AREA AFT
06Z. HAVE THE THE LINE TIMED TO OH/IN LINE BY 06Z. THREW IN A
COUPLE HOURS OF TSRA BETWEEN 06Z AND 10Z.
CLDFNT PUSHES ACROSS TAFS BETWEEN 12Z-15Z MON. COLD POOL MVFR SC
WORKS IN BEHIND FRONT. SHOULD SEE PERIODS OF WRAP AROUND SHRA MON.
WINDS WILL INCREASE TO AROUND 20 KT WITH GUSTS TO 30KTS.
SITES
/ISSUED 428 PM EDT SUN APR 2 2006/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WDLY SCT -SHRA CONTINUE TO WEAKEN AS THEY ADVANCE INTO WESTERN
FCST AREA CURRENTLY. CLOUDS ALSO ON INCREASE AS WARM FRONT
CURRENTLY ALIGNED FROM CNTRL ILLINOIS SE TO JUST WEST OF KSDF
APPCHS. TEMPS HAD WARMED INTO 60S ACRS MUCH OF FCST AREA ATTM.
EVOLVING WX SCENARIO DVLPG FOR THIS EVNG AS WARM FRONT LIFTS NORTH
INTO REGION. DEEPENING UPR LO CURRENTLY OVER SRN IOWA WILL TRACK
E/NE INTO SRN LWR MICHIGAN BY MON MRNG. WARM FRONT WILL TRACK INTO
TRI STATE BY DUSK AND QUICKLY SHIFT ACRS FCST AREA THRU MIDNIGHT.
LO LVL CONV WILL INCREASE AS 50 KT 850 LLJ SWINGS IN ALONG AND
BEHIND WARM FRONT. 100KT UPR JET ALSO INVOF OF WARM FRONT THIS
EVNG. COMBINATION OF THESE PARAMETERS SUGGESTS POTENTIAL EXISTS
FOR A FEW SVR STORMS THIS EVNG. SBCAPES INCREASE UP CLOSE TO
1000J/KG BEHIND WARM FRONT AND REMAIN THERE FOR MUCH OF THE NIGHT.
0-1KM SR HELICITIES INCREASE TO AROUND 200 M2/S2 THIS EVNG WITH
MODEST DEEP LAYER SHEAR ACRS INDIANA AND NOSING INTO WESTERN OHIO.
EXPECT STRONG TO POSSIBLY SVR STORMS IN ASSOC WITH WARM FRONT AS
IT LIFTS ACRS FCST AREA. PLACED SVR WORDING INTO ZONES FOR WESTERN
1/2 FCST AREA THIS EVNG. FURTHER EAST WHERE ATMOSPHERE SHOULD BE A
BIT MORE STABLE...LOWER THREAT FOR SVR STORMS. BEST LO LVL CONV
WILL MOVE NORTH OF FCST AREA AFT 06Z IN TANDEM WITH WARM FRONT.
PCPN CHANCES LOOK MUCH LOWER FOR THE SECOND HALF OF THE
OVERNIGHT...WITH ENTIRE FCST AREA IN WARM SECTOR. HAVE MAINTAINED
40-50 POPS IN GRIDS AFT 06Z AS MLCAPES REMAIN IN 500-1000 J/KG
RANGE. KEPT MSTLY CLDY SKIES...BUT IS POSSIBLE THAT COULD GO MSTLY
CLR FOR A PERIOD AS DRY SLOT WORKS ACRS OH VLY.
SQUALL LINE RAPIDLY DVLPG ALONG COLD FRONT ACRS CNTRL MISSOURI
WILL APPCH WESTERN FCST AREA AROUND DAYBREAK MON. THIS LINE SHOULD
WEAKEN LATE TONIGHT...AND AM NOT EXPECTING STORMS TO BE SEVERE AS
IT MOVES THROUGH DURING THE UNFAVORABLE MRNG HOURS. BOTH 12Z
NAM/GFS JACK UP SBCAPES IN SE OHIO BY ERLY AFTN WITH DAYTIME
HEATING AND SOME SUNSHINE. NOT OUT OF THE QUESTION THAT COULD SEE
A FEW STORMS APPCH SEVERE CRIT IN FAR EASTERN PRTIONS OF FCST AREA
BEFORE COLD FRONT PASSES THROUGH MIDDAY. ONCE COLD FRONT
PASSES...SHOULD SEE WRAPAROUND SCT -SHRA AS UPR TROF AXIS SWINGS
THRU FCST AREA DURING AFTN HOURS. GUSTY WINDS OVER 30KTS EXPECTED
DURING THE DAY AS STRONG BNDRY LYR FLO AND DVLPG LO LVL CAA HELP
BRING WINDS TO SFC. AS TROF PULLS EAST BY MON EVNG...PCPN WILL END
WITH SKIES SLOWLY CLEARING FROM SW TO NE. WINDS SHOULD ALSO
DIMINISH OVERNIGHT MON.
COOL NW FLO ACRS OH VLY TUES WITH SFC HI TO WEST AND DEPARTING SFC
LO TO NORTH AND EAST OVER NEW ENGLAND. STRONG UPR LO DROPPING SE
THRU NW FLO TUES AFTN/EVNG LIKELY TO BRING SOME CLOUDS TO WEST
CNTRL/CNTRL OHIO IN BEST CAA. HAVE TRENDED WITH NAM/ECMWF/UKMET
MODELS WHICH ARE WEAKER AND FURTHER EAST WITH TRACK OF UPR LO.
SKIES WILL GO MSTLY CLR ACRS ENTIRE FCST AREA TUES NIGHT AS SFC HI
PRES BUILDS ACRS OH VLY AND UPR RIDGE BEGINS TO NOSE IN FROM THE
WEST.
TEMPS...LOWERED TEMPS A FEW DEG THIS EVNG FROM PREV FCST. HIGHS
WILL BE REACHED DURING MRNG HOURS...WITH TEMPS SLOWLY FALLING IN
CAA PATTERN DURING AFTN. KEPT CLOSE TO MAV GUID FOR REMAINDER OF
SHORT TERM.
RYAN
LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AT 500 MB...UPPER RIDGE WILL DOMINATE FORECASTER AREA FOR THE MIDDLE
PART OF THE WEEK. HOWEVER...BY LATE IN THE WEEK AND WEEKEND THE
RIDGE BREAKS DOWN AS UPPER LOW MOVES INTO THE CENTRAL PLAINS. THIS
WILL BRING THE THREAT OF CONVECTION. GFS IS THE MOST PROGRESSIVE
WITH OPENING THE UPPER LOW AS IT MOVES ACROSS THE OHIO VALLEY. THE
ECMWF AND UKMET WEAKEN UPPER LOW IN THE MID MS VLY. WILL GO WITH THE
ECMWF/UKMET AS A SLOWER SOLUTION IN THIS PATTERN USUALLY WORKS OUT
BETTER. HPC HAS ALSO CHOSEN THIS SOLUTION. ECMWF/UKMET SOLUTION
SUGGESTS A PSEUDO WARM FRONT HANGING AROUND ALONG OR SOUTH OF OHIO
RIVER THROUGH THE WEEKEND.
THIS WEATHER PATTERN WILL GENERALLY BRING NEAR NORMAL TEMPERATURES
WITH A FEW DAYS ABOVE NORMAL AND A FEW DAYS NEAR OR BELOW NORMAL.
TIPTON
PREVIOUS DISCUSSION...
/ISSUED 145 PM EDT SUN APR 2 2006/
AVIATION /18Z-18Z/...
WMFNTL SHOWERS MOVING INTO REGION FROM THE SW APPEAR TO BE
BREAKING UP OVER THE OH/IN/KY BORDER AS DRIER AIR ON SE WINDS GETS
INFILTRATED TO THE STORMS. AM NOT GOING TO DISSIPATE THEM ENTIRELY
BUT ONLY CARRY AN HOUR OF THUNDER OR SO WITH VISCINITY SHOWER
ACTIVITY OUTSIDE OF CMH GROUPING...A LITTLE MORE TOWARDS KDAY AS
THE NW HAS NOT HAD AS MUCH OF A DRY LOW AND MID LEVEL PUNCH AS THE
AREA ALONG AND S OF OHRIVER THIS MORNING. CLOUD COVER WILL BREAK
UP AFTER THE FIRST PUNCH FROM THE WMFNT BUT AN ENHANCED THREAT FOR
SHOWERS WILL PERSIST IN THE MEAN SLY FLOW. ANOTHER SHOT OF RAIN
ALONG WITH LOWER CIGS WILL OCCUR TOWARDS DAYBREAK WHEN THE COLD
AIR GETS FILTERED INTO THE REGION FROM THE NW AFTER THE SFC FRONT
PUSHES THROUGH.
MAIN THREAT FOR SVR ACTIVITY WILL BE LATER TONIGHT AS THE NOCTURNAL
JET SETS UP. DAYTIME HOURS SHOULD SEE SCT SH WITH ISOLD TS AND
LITTLE DYNAMICS TO SUPPORT SUPERCELLS. A BREAK IN CIGS IS EXPECTED
FOR A FEW HOURS OVERNIGHT AS DRIER AIR GETS PUSHED IN BEHIND THE SFC
TROF PASSAGE AHEAD OF THE CDFNT. THEN THE COLD AIR WORKS IN AND
ACTIVITY SPARKS ONCE AGAIN DURING THE LATER MORNING FROM NW-SE.
MODELS ARE SHOWING AN EVENING AND LATE OVERNIGHT MAXIMA OF 500 CAPES
AND LIS OF AROUND -2 WITH A SLIGHT LULL FOR SEVERAL HOURS BETWEEN
THEM OVERNIGHT.
FRANKS
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 2, 3:54 AM EST, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EDT SUN APR 2 2006
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
454 AM EDT SUN APR 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS THIS
AFTERNOON TO LOWER MICHIGAN MONDAY MORNING. SHOWERS AND THUNDERSTORMS
WILL DEVELOP BY EARLY EVENING ACROSS NORTHERN KENTUCKY AND EASTERN
INDIANA ALONG A WARM FRONT. AS THE WARM FRONT LIFTS ACROSS THE
REGION THIS EVENING...THE ATMOSPHERE WILL BECOME MOIST AND
UNSTABLE. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE
TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Apr 2, 6:36 PM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
736 PM EDT SUN APR 2 2006
KYZ098-099-030015-
MASON KY-ROBERTSON KY-
736 PM EDT SUN APR 2 2006
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBERTSON AND SOUTHERN
MASON COUNTIES THROUGH 815 PM EDT...
AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF KENTONTOWN TO 15 MILES SOUTHWEST OF KENTONTOWN...MOVING
EAST AT 45 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...KENTONTOWN...PIQUA...MITCHELLS MILL...MOUNT OLIVET...
SARDIS...MAYS LICK...FLEMING-MASON COUNTY AIRPORT...AND LEWISBURG.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
RYAN
Local storm report, Apr 2, 9:32 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 8 SE VERSAILLES 38.98N 85.15W
04/02/2006 RIPLEY IN AMATEUR RADIO
MOBILE HOME DAMAGED. 2 S OF CROSS PLAINS.
&&
SITESLocal storm report, Apr 2, 10:03 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1103 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 6 ESE WARSAW 38.75N 84.79W
04/02/2006 E60.00 MPH GALLATIN KY PUBLIC
REPORT FROM NAPOLEON
1049 PM TSTM WND DMG 1 W HAGERSTOWN 39.91N 85.18W
04/02/2006 WAYNE IN LAW ENFORCEMENT
POWER LINES DOWN FROM WIND
1051 PM TSTM WND GST 4 N FLORENCE 39.05N 84.64W
04/02/2006 M76.00 MPH BOONE KY ASOS
KCVG AIRPORT
1055 PM HAIL 6 N LIBERTY 39.72N 84.93W
04/02/2006 E0.75 INCH UNION IN LAW ENFORCEMENT
&&Thunderstorm Wind, Butler
- When
- April 2, 10:10 PM EST to 10:14 PM EST
- Where
- Butler County, Fairfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.267, -84.167
Windows were blown out of a building.
Thunderstorm Wind, Hamilton
- When
- April 2, 10:14 PM EST
- Where
- Hamilton County, 4 mi N of Cincinnati
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.717, -84.217
Thunderstorm Wind, Hamilton
- When
- April 2, 10:15 PM EST to 10:18 PM EST
- Where
- Hamilton County, 2 mi W of Norwood
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.867, -83.783
An apartment building suffered a partial collapse.
Thunderstorm Wind, Darke
- When
- April 2, 10:15 PM EST to 10:18 PM EST
- Where
- Darke County, 4 mi NE of Union City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 40.150, -84.233
Part of a roof was torn off of an old school building.
Thunderstorm Wind, Preble
- When
- April 2, 10:15 PM EST to 10:30 PM EST
- Where
- Preble County, New Paris
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.450, -83.833
Trees and power poles were downed.
Thunderstorm Wind, Hamilton
- When
- April 2, 10:20 PM EST to 10:23 PM EST
- Where
- Hamilton County, Delhi
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.817, -83.633
A tree was knocked down on a house along Neeb Road.
Thunderstorm Wind, Clermont
- When
- April 2, 10:20 PM EST to 10:24 PM EST
- Where
- Clermont County, 3 mi E of Loveland
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.733, -83.817
A large tree fell onto a house on Hill Station Road. Additional trees were downed in the area.
Thunderstorm Wind, Clermont
- When
- April 2, 10:20 PM EST to 10:24 PM EST
- Where
- Clermont County, Milford
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $60,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.067, -83.783
Over 100 trees were downed at the Cincinnati Nature Center.
Thunderstorm Wind, Warren
- When
- April 2, 10:25 PM EST to 10:30 PM EST
- Where
- Warren County, Cozaddale
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $80,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.650, -83.567
Fifteen to twenty homes sustained structural damage from a possible microburst. A barn was knocked off its foundation with numerous trees downed in the area.
Thunderstorm Wind, Butler
- When
- April 2, 10:30 PM EST to 10:33 PM EST
- Where
- Butler County, 2 mi E of Collinsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.483, -84.200
A house trailer was blown over on Wayne Trace Road.
Thunderstorm Wind, Warren
- When
- April 2, 10:35 PM EST to 10:39 PM EST
- Where
- Warren County, 3 mi N of Lebanon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.467, -83.483
A house sustained major roof damage near the intersection of State Routes 48 and 122. Trees were downed around the residence as well.
Thunderstorm Wind, Montgomery
- When
- April 2, 10:40 PM EST to 10:44 PM EST
- Where
- Montgomery County, Moraine
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.333, -82.983
A tree and numerous power lines were downed.
Thunderstorm Wind, Miami
- When
- April 2, 10:45 PM EST to 10:48 PM EST
- Where
- Miami County, Piqua
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.333, -84.583
One tree was downed in town.
Thunderstorm Wind, Greene
- When
- April 2, 10:45 PM EST to 10:49 PM EST
- Where
- Greene County, Cedarville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.167, -84.550
A house and barn sustained significant damage on a farm along State Route 72. The house had part of its roof torn off and a hole in the siding.
Thunderstorm Wind, Highland
- When
- April 2, 10:49 PM EST to 10:53 PM EST
- Where
- Highland County, 3 mi NW of Mowrystown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.150, -84.417
The roof of a barn collapsed on Certier Road. Trees were also knocked down.
Thunderstorm Wind, Clark
- When
- April 2, 10:50 PM EST to 10:54 PM EST
- Where
- Clark County, South Charleston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.450, -82.667
Numerous trees were downed.
Thunderstorm Wind, Fayette
- When
- April 2, 10:56 PM EST to 11:01 PM EST
- Where
- Fayette County, Jeffersonville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.117, -84.683
A trailer and barn suffered significant damage. A carport collapsed at the same location. A semitruck was overturned on US Route 35.
Thunderstorm Wind, Clinton
- When
- April 2, 11:00 PM EST to 11:05 PM EST
- Where
- Clinton County, Wilmington
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.517, -84.583
Windows were blown out of stores along Rombach Avenue. The Walmart Center on the east side of town sustained some structural damage. Six power poles were also downed along US Route 68.
Thunderstorm Wind, Brown
- When
- April 2, 11:09 PM EST to 11:13 PM EST
- Where
- Brown County, Russellville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.717, -82.600
Trees and power lines were knocked down.
Thunderstorm Wind, Fayette
- When
- April 2, 11:11 PM EST to 11:15 PM EST
- Where
- Fayette County, Staunton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.250, -84.750
A building and pole barn were destroyed along US Route 62. Additionally, the home on the property suffered some siding damage, and a truck sustained significant damage.
Thunderstorm Wind, Ross
- When
- April 2, 11:20 PM EST to 11:24 PM EST
- Where
- Ross County, Chillicothe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.850, -84.783
Several tree limbs were downed.
Thunderstorm Wind, Hocking
- When
- April 2, 11:40 PM EST to 11:44 PM EST
- Where
- Hocking County, 5 mi E of Laurelville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 39.167, -84.283
Trees were downed in Hocking Hills State Park.
Thunderstorm Wind, Fairfield
- When
- April 2, 11:50 PM EST to 11:54 PM EST
- Where
- Fairfield County, Lancaster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.267, -84.200
Roof shingles were peeled off of several homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 2, 200624 deaths · 122 injured · $63 million · F3 · 35 events
- Tornadoes and Hail in Missouri, April 2, 20062 deaths · 130 injured · $62 million · F3 · 5 events
- Tornadoes and Hail in Arkansas, April 2, 200652 injured · $31 million · F3 · 27 events
- Tornadoes in Kentucky, April 2, 200628 injured · $38 million · F3 · 2 events
- Tornado in Illinois, April 2, 20061 death · 11 injured · F2 · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 1 injured · $400,000 · 70 kt wind · 1 event
- Heavy Rain in California, April 2 to 5, 2006$46 million · 7 events
- Tornadoes and Hail in Indiana, April 2, 20061 injured · $1.4 million · F1 · 43 events
- Avalanche in Idaho, April 2, 20061 death · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, April 2 to 3, 20061 injured · $423,000 · 3.5 in hail · 71 events
- Debris Flow in California, April 2 to 16, 2006$12 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500572, 5500574, 5500575, 5500577, 5500578, 5500576, 5500579, 5500580, 5500581, 5500573, 5500582, 5500583, 5499229, 5499231, 5499232, 5500585, 5499233, 5499230, 5500584, 5499234, 5499235, 5499237, 5499236.